Sulfasalazine Associated Toxic Epidermal Necrolysis (TEN): A Case Series

Published on:xx
Indian Journal of Pharmacy Practice, 2017; 10(4):XX-XX
x | doi:10.5530/ijopp.10.4.xx


Sulfasalazine Associated Toxic Epidermal Necrolysis (TEN): A Case Series


Authors and affiliation (s):

Adusumilli Pramod Kumar, Archana Saurabh*, Vivekanandan Kalaiselvan

Pharmacovigilance Programme of India, Indian Pharmacopoeia Commission, Raj Nagar Sector 23, Ghaziabad, Uttar Pradesh, INDIA.

Abstract:

The important cases observed at Pharmacovigilance Programme of India (PvPI) were disseminated to all its stakeholders and public at regular basis. In this article we discuss five such cases reported to the National Coordination Centre, Pharmacovigilance Programme of India (NCC-PvPI) from the ADR Monitoring Centre’s (AMCs) across the country. Toxic Epidermal Necrolysis (TEN) is also known as Lyell’s syndrome is uncommon but potentially life threatening Severe Cutaneous Adverse Reaction (SCAR) with widespread epidermal detachment and mucosal erosions. Sulfasalazine is the most common drug prescribed for many diseases, which causes many potential adverse reactions. TEN is one such adverse reaction and it may be fatal if not treated promptly. Early recognition and discontinuation of responsible drug remains primary treatment of management in drug induced TEN in our cases. The immediate treatment depends upon the severity of reaction. It is very much essential that patients should be educated regarding the medication so as to avoid future complications associated with drug use which can be achieved by creating awareness about such cases among all healthcare professionals.

Key words: Sulfasalazine, Toxic epidermal necrolysis, Pharmacovigilance programme of India, Disease-modifying antirheumatic drug.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 1967.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs